MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 482318570
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon reviewed xrays of a previous patient who underwent a fusion on (b)(6) 2016.He noted that the head of the left iliac bolt screw has disengaged from the screw shaft which is still in the patient.Surgeon uses an osteotome to create a hole in the iliac wing and then under fluoroscopy proceeds to use a lenke probe to create a path for the screw.He then uses a pedicle feeler, a hemostat & a ruler to chose the screw length.He does not tap for iliac bolts.After putting pelvic bolts in bilaterally he does birds-eye views of each bolt to ensure they are in the wing.He then connects offset neutral short connectors with blockers.
 
Additional Manufacturer Narrative
Risk assessment; manufacturing records could not be reviewed because the lot # is unknown.The device was not returned for evaluation and the lot number of the device is unknown.The most likely cause of the customer reported event cannot be determined.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6100728
Report Number3005525032-2016-00144
Device Sequence Number509849
Product Code KWP
UDI-Device Identifier04546540598646
UDI-Public(01)04546540598646
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318570
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1